Alert archive / North Dakota / Wind Chill Advisories in 2015

Wind Chill Advisory 8, NWS Grand Forks, ND

January 31, 201517 counties in North Dakota; 15 counties in Minnesota

NWS Grand Forks, ND issued this wind chill advisory at Jan 31, 2015, 3:16 PM CST for 17 counties in North Dakota; 15 counties in Minnesota. It took effect at Jan 31, 2015, 4:00 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2015, 3:16 PM CST (21:16 UTC)
In effect from
Jan 31, 2015, 4:00 PM CST
Expired
Feb 1, 2015, 11:00 AM CST
In force
19 hr
Issued by
NWS Grand Forks, ND
All 32 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 25 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS43 KFGF 312116
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
316 PM CST SAT JAN 31 2015


MNZ001>005-007-008-013>015-NDZ006>008-014>016-024-026>030-038-039-
054-011700-
/O.NEW.KFGF.WC.Y.0008.150131T2200Z-150201T1700Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
316 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST SUNDAY. 

* TIMING...LATE SATURDAY AFTERNOON THROUGH NOON SUNDAY

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 25 MPH WILL CREATE WIND
  CHILLS OF 25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-022-023-011700-
/O.NEW.KFGF.WC.Y.0008.150201T0300Z-150201T1700Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA
316 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST SUNDAY. 

* TIMING...LATE SATURDAY EVENING THROUGH SUNDAY NOON

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL CREATE WIND
  CHILLS OF 25 BELOW TO 35 BELOW ZERO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
4 follow-up statements
975 
WWUS43 KFGF 312139 AAA
WSWFGF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
339 PM CST SAT JAN 31 2015

UPDATED WORDING 

MNZ001>005-007-008-013>015-NDZ006>008-014>016-024-026>030-038-039-
054-011700-
/O.CON.KFGF.WC.Y.0008.150131T2200Z-150201T1700Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
339 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY. 

* TIMING...LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 25 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-022-023-011700-
/O.CON.KFGF.WC.Y.0008.150201T0300Z-150201T1700Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA
339 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 11 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM CST SUNDAY. 

* TIMING...LATE SATURDAY EVENING THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DTR
594 
WWUS43 KFGF 010301
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
901 PM CST SAT JAN 31 2015

MNZ001>005-007-008-013>015-NDZ006>008-014>016-024-026>030-038-039-
054-011700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
901 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY. 

* TIMING...THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 25 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-022-023-011700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA
901 PM CST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY. 

* TIMING...THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$
544 
WWUS43 KFGF 010852
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 AM CST SUN FEB 1 2015

MNZ027>030-NDZ049-052-053-011700-
/O.EXA.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...LISBON...GWINNER...WAHPETON
252 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING.

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL CREATE WIND
  CHILLS OF 25 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ001>005-007-008-013>015-NDZ006>008-014>016-024-026>030-038-039-
054-011700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-TOWNER-CAVALIER-PEMBINA-BENSON-
RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...ADAMS
252 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 25 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

MNZ006-009-016-017-022-023-011700-
/O.CON.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA
252 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING...THROUGH THIS MORNING.

* WIND CHILL VALUES...NORTH WINDS OF 10 TO 20 MPH WILL CREATE 
  WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE
CLOTHING...INCLUDING HAT AND GLOVES.

&&

$$

DK
071 
WWUS43 KFGF 011702
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1102 AM CST SUN FEB 1 2015


MNZ001>009-013>017-022-023-027>030-NDZ006>008-014>016-024-026>030-
038-039-049-052>054-011815-
/O.EXP.KFGF.WC.Y.0008.000000T0000Z-150201T1700Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
1102 AM CST SUN FEB 1 2015

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE LESSENED AND TEMPERATURES ARE STARTING TO RISE SO THE
ADVISORY HAS ENDED.

$$

JK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 31, 3:14 PM CST, 2 minutes earlier.

Area forecast discussion, Jan 31, 3:14 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
314 PM CST SAT JAN 31 2015

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 306 PM CST SAT JAN 31 2015

SHORT WAVE OVER EASTERN MONTANA MOVING SOUTHEAST...WITH BAND OF
MID LEVEL MOISTURE AND LIFT DROPPING SOUTH THRU WRN ND...WITH A
NARROW BAND OF JUST ENOUGH MOISTURE/LIFT EAST TO AREAS JSUT SOUTH
OF MINOT TO ABOUT HARVEY-CARRINGTON BEFORE IT RUNS INTO THE VERY
DRY AIR PUSHING SOUTH. AS SYSTEM MOVES SOUTHEAST TONIGHT DRY AIR
WILL CONTINUE TO PUSH SOUTHWARD AS WELL THUS LIMITING ANY -SN TO
ONLY THE FAR FAR SOUTHWEST AND MAY NOT OCCUR MUCH THERE. OTHERWISE
SOME MID AND HIGH LEVEL MOISTURE WITH THIS SHORT WAVE WILL AFFECT
NRN FCST AREA THIS EVE AND SOUTH OVERNIGHT. IN THE NORTH WHERE
SKIES WILL CLEAR AND COLD ADVECTION IS STRONGEST LOWS 10-15 BELOW
SEEMS GOOD WHILE ZERO TO 5 BELOW IN THE SOUTH WITH A FEW SINGLE
DIGITS ABOVE IN WCNTRL MN. TEMPS COMBINED WITH A BRISK NORTH-
NORTHEAST WIND WILL LOWER WIND CHILLS INTO THE -25 TO -35F RANGE
TONIGHT INTO SUNDAY MORNING. SOME AREAS IN THE NRN VALLEY IN
ADVISORY CRITERIA ATTM SO WILL ISSUE WIND CHILL ADV AND HAVE IT
TAKE EFFECT AT ISSUANCE FOR ALL BUT FAR ERN FCST AREA WHERE IT
WILL TAKE EFFECT AT 03Z.

EXPECT A PRETTY SUNNY DAY ON SUNDAY IN THE NORTH WITH ANY CLOUDS
CLEARING THE SOUTH. MAIN BRUNT OF COLD ADVECTION TO OUR EAST BUT
WITH COLD START AND LIGHT WINDS TEMP RECOVERY WILL BE A BIT
SLOWED. HOWEVER LACK OF SNOW COVER WILL HELP TEMPS RECOVER MORE
THAN IT WOULD OTHERWISE. NEXT WEAK UPPER LEVEL SHORT WAVE TO
SPREAD SOME HIGH LEVEL MOISTURE EASTWARD SUN NIGHT AND TEMPS WILL
NOT BE AS COLD AS RETURN FLOW SETS UP.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 306 PM CST SAT JAN 31 2015

FOR MONDAY...A WEAK SHORT WAVE AND SOME MID LEVEL MOISTURE WILL
MOVE SOUTHEAST INTO SE ND IN THE AFTN AND EXIT IN THE EVENING.
WILL MAINTAIN SOME LOW POPS FOR -SN WITH THIS FEATURE. 12Z NAM WAS
OVERLY STRONG AND PREFER THE DRIER SOLNS FROM GFS/ECMWF WITH HIGH
PRESSURE IN PLACE. THE TUESDAY SYSTEM WHICH WAS LOOKING STRONGER
IS NOW ALMOST NON-EXISTANT AS HIGH PRESSURE REMAINS OVER THE AREA.
THUS LOWERED POPS SIGNIFICANTLY AND ONLY LEFT LOW POPS IN THE WEST
AND SOUTH FCST AREA.

TUESDAY NIGHT TO SATURDAY...MODELS IN GOOD AGREEMENT ACROSS THE
NORTHERN PLAINS WITH AN OVERALL DRY PATTERN WITH TEMPS NEAR RNOAML
FOR THE FIRST WEEK OF FEBRUARY. NW FLOW ALOFT WILL KEEP ACTIVE
STORM TRACK SOUTH OF THE FORECAST AREA WITH SFC HIGH PRESSURE IN
CONTROL TUESDAY NIGHT INTO THURSDAY. BY THURSDAY RIDGING ACROSS THE
INTERMOUNTAIN WEST AMPLIFIES INTO THE CANADIAN ROCKIES AND BRINGS
INCREASING THICKNESSES TO THE NORTHERN PLAINS. THIS BRINGS A
BAROCLINIC ZONE ORIENTED NW TO SE ACROSS THE REGION WHICH IN TURN
INCREASES PRECIP CHCS FOR THE AREA FRIDAY AND SATURDAY. SATURDAY
APPEARS TO BE THE BEST CHC FOR SNOW ACROSS THE AREA AS THE NAEFS
ENSEMBLE INDICATE MOISTURE LEVELS OF SPECIFIC HUMIDITIES...PWATS AND
INTEGRATED WATER VAPOR TRANSPORT IN THE 90TH PERCENTILES OR 2 TO 3
TIMES THE STANDARD DEVIATION FOR THIS TIME OF YEAR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1257 PM CST SAT JAN 31 2015

ARCTIC HIGH PRESSURE SHUNTING CLOUDS FARTHER SOUTH AND WEST ALLOWING
VFR CIGS AND VSBY WITH CIRRUS OR SKC THE NEXT 24HRS. GUSTY NORTH
TO NORTHEAST WINDS WEAKENING THIS EVENING...STILL SUSTAINED IN THE
VALLEY 12 TO 18 KTS OVERNIGHT...SLOWING TO UNDER 10KTS BY MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY UNTIL 11 AM CST SUNDAY FOR NDZ006>008-
     014>016-024-026>030-038-039-054.

MN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 11 AM CST SUNDAY
     FOR MNZ006-009-016-017-022-023.

     WIND CHILL ADVISORY UNTIL 11 AM CST SUNDAY FOR MNZ001>005-007-
     008-013>015.

&&

SHORT TERM...RIDDLE
LONG TERM...JK/RIDDLE
AVIATION...JK
Hazardous weather outlook, Jan 31, 5:13 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
513 AM CST SAT JAN 31 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011115-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
513 AM CST SAT JAN 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS WIND CHILLS BETWEEN 25 AND 35 BELOW ZERO ARE POSSIBLE
LATE TODAY AND TONIGHT...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY
2 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW WEAK WEATHER SYSTEMS MAY PRODUCE LIGHT SNOW AT TIMES...BUT
NO SIGNIFICANT STORMS ARE EXPECTED. DANGEROUS WIND CHILLS ARE
POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAM

Nearby

Wind Chill Advisories in North Dakota, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.